MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and dimensional inspection of the returned device were performed following bwi procedures.Visual analysis revealed the shaft was broken close to the tip transition.No additional anomalies were observed.A dimensional inspection was performed and the device was within specifications.A manufacturing investigation was requested and it was determined that the broken condition is not related to the manufacturing process since evidence of proper manufacturing assembly was found.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The lassostar issue reported by the customer was confirmed.The potential cause of the broken shaft could be related to the manipulation of the device during the procedure into the heliostar, however, this cannot be conclusively determined.The lassostar nav instructions for use contain the following recommendation: the catheter tip must be straight when it is inserted into the working lumen of a compatible catheter.Insertion of the catheter into the entry port of a compatible sheath should be conducted with the insertion tool provided with the catheter.To prevent damage to the shaft of the catheter, ensure that at least half of the catheter is inserted through the sheath before sliding the insertion tool back toward the connector.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified the shaft was broken close to the tip transition.It was initially reported by the customer that the lassostar nav circular mapping catheter knicked while leading him into the heliostar.The issue was resolved by changing the catheter.The issue was not considered to be mdr reportable since the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 16-may-2024, the bwi pal revealed that a visual inspection of the returned device found the shaft was broken close to the tip transition.These finding was reviewed and assessed the issue as an mdr reportable malfunction since the integrity of the device is compromised.

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19525332
Report Number2029046-2024-01930
Device Sequence Number18014385
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Catalogue NumberD140401
Device Lot Number31169376L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_HELIOSTAR CATHETER.
Patient SexUnknown